Alert archive / Puerto Rico / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS JSJ
NWS JSJ issued this flash flood warning at Mar 19, 2007, 6:58 PM CDT. It took effect at Mar 19, 2007, 7:03 PM CDT. It was in force for 193 days. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2007, 6:58 PM CDT (23:58 UTC)
- In effect from
- Mar 19, 2007, 7:03 PM CDT
- Expired
- Sep 28, 2007, 12:00 PM CDT
- In force
- 193 days
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:49 PM CDT | FLASH FLOOD | San Juan, PR | EMERGENCY MANAGERS REPORT URBAN FLOODING IN OLD SAN JUAN...PUERTO NUEVO...RIO PIEDRAS...AVE ROOSEVELT...AND HIGHWAY 1 NEAR UNIVERSIDAD INTERAMERICANA. |
| May 25, 8:25 PM CDT | FLOOD | Guaynabo, PR | ROUTE 28 FLOODED AT 22 OVERPASS. NUMEROUS VEHICLES STALLED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
437 WGCA52 TJSJ 200003 FFWSJU PRC131-200200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 758 PM AST MON MAR 19 2007 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WARNING FOR... SAN SEBASTIAN MUNICIPALITY IN PUERTO RICO... THIS INCLUDES THE CITY OF SAN SEBASTIAN... * UNTIL 1000 PM AST * AT 752 PM AST...TRAINED WEATHER SPOTTERS REPORTED THAT THE HEAVY RAINFALL OVER SAN SEBASTIAN HAS CAUSED THE RIO GUATEMALA TO FLOW OUT OF IT BANKS. THIS RIVER IS A TRIBUTARY OF RIO CULEBRINAS...AND PORTIONS OF THAT RIVER MAY FLOW OUT OF ITS BANKS LATER THIS EVENING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 1835 6695 1829 6694 1827 6704 1837 6703 $$
1 follow-up statement
000
WGCA52 TJSJ 281607
FFWSJU
PRC021-033-061-127-137-281700-
/O.NEW.TJSJ.FF.W.0001.070928T1605Z-070928T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1205 PM AST FRI SEP 28 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
GUAYNABO
CATANO
SAN JUAN
TOA BAJA
* UNTIL 100 PM AST
* AT 1159 AM AST...A CLUSTER OF THUNDERSTORMS MOVING OVER THE WARNED
AREA WILL PRODUCT FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN JUAN...
LEVITTOWN...GUAYNABO AND CATANO
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1841 6605 1835 6613 1847 6619 1849 6611
TIME...MOT...LOC 1605Z 180DEG 0KT 1835 6594
$$
ETWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 3:12 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Mar 19, 3:12 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 412 PM AST MON MAR 19 2007 .SYNOPSIS...AT UPPER LEVELS...TROUGH EXTENDS FROM NEW FOUNDLAND SOUTHWARD ACROSS THE EASTERN BAHAMAS CONTINUING OVER HAITI/DOM. REPUBLIC BORDER. LOOKS LIKE THIS FEATURE WILL BEGIN TO PUSH BACK AS HIGH PRESSURE BUILD INTO THE CENTRAL CARIBBEAN FOR THE NEXT FEW DAYS. AT MID LEVELS...A BROAD AND WEAK TROUGH WHICH EXTENDS FROM THE U.S. VIRGIN ISLANDS WESTWARD ACROSS THE CENTRAL CARIBBEAN IS EXPECTED TO MOVE OVER THE FA THIS EVENING INTO TUESDAY MORNING. AT LOW LEVELS...SUFFICIENT LOW LEVEL MOISTURE OVER THE AREA IN COMBINATION WITH DIURNAL HEATING AND LOCAL EFFECTS...AND THE INTERACTION WITH THE MID LEVEL TROUGH PASSING OVER US THIS AFTERNOON...HAVE PRODUCED ISOLATED TO SCATTERED SHOWERS AND EVEN ISOLATED THUNDERSTORMS OVER SECTIONS OF THE NORTHWEST OF THE ISLAND. && .SHORT TERM...SHOWERS WILL CONTINUE ACROSS THE NORTHWEST PART OF PUERTO RICO FOR THE NEXT COUPLE OF HOURS BEFORE THEY DISSIPATE. THE U.S. VIRGIN ISLANDS AND THE EASTERN PART OF PUERTO RICO INCLUDING CULEBRA AND VIEQUES COULD EXPERIENCE THIS EVENING ISOLATED TO SCATTERED SHOWERS AS LOW LEVEL PERTURBATION JUST EAST OF THE U.S. VIRGIN ISLANDS MOVE WESTWARD TONIGHT. .LONG TERM...EXPECT DIURNAL SHOWER ACTIVITY AND EVEN ISOLATED THUNDERSTORMS DURING THE AFTERNOON HOURS OVER THE WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. NEXT FRONTAL BOUNDARY IS EXPECTED TO REACH OUR LOCAL AREA BY LATE SUNDAY INTO MONDAY WHICH WILL RESULT IN ABUNDANT CLOUDINESS AND WIDESPREAD SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 87 73 86 / 30 20 20 20 STT 76 84 76 84 / 30 10 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 12/17
Hazardous weather outlook, Mar 19, 5:00 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON MAR 19 2007 PRZ001>013-AMZ710>750-201000- 600 AM AST MON MAR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE WEST INTERIOR AND NORTHWEST SECTIONS MAY PRODUCE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-201000- 600 AM AST MON MAR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS EXPECTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...UPPER TROUGH TO AFFECT LOCAL AREA THURSDAY THROUGH SATURDAY BRINGING SCATTERED SHOWERS AND A FEW THUNDERSTORMS. NO HAZARDOUS WEATHER CONDITIONS EXPECTED THROUGH REMAINDER OF PERIOD. .SPOTTER CALL TO ACTION STATEMENT...NO HAZARDOUS WEATHER CONDITIONS EXPECTED. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.